Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 15, NWS New York, NY

June 2, 2007Orange County, Rockland County, New York

NWS New York, NY issued this severe thunderstorm warning at Jun 2, 2007, 4:18 PM EDT for Orange County, Rockland County, New York. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2007, 4:18 PM EDT (20:18 UTC)
Expired
Jun 2, 2007, 4:45 PM EDT
In force
27 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

Counties Orange County, NY, Rockland County, NY

The radar

The Brookhaven radar (KOKX), 115 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2007-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2007-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1442 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 022018
SVROKX
NYC071-087-022045-
/O.NEW.KOKX.SV.W.0015.070602T2018Z-070602T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
418 PM EDT SAT JUN 2 2007

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
  SOUTHEASTERN ORANGE COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 445 PM EDT...

* AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HARRIMAN...OR ABOUT NEAR MONROE...AND MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  POMONA BY 430 PM...
  6 MILES SOUTH OF WEST POINT BY 445 PM...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4132 7425 4116 7420 4119 7392 4142 7396

$$

CNJ
2 follow-up statements
000 
WWUS51 KOKX 022032
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
432 PM EDT SAT JUN 2 2007

NYC071-087-022045-
/O.CON.KOKX.SV.W.0015.000000T0000Z-070602T2045Z/
ORANGE NY-ROCKLAND NY-
432 PM EDT SAT JUN 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHERN ROCKLAND AND SOUTHEASTERN ORANGE COUNTIES...

AT 423 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CENTRAL VALLEY...OR ABOUT NEAR MONROE...MOVING EAST AT
10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEST POINT AND 8 MILES NORTH OF POMONA BY 440 PM...
  FORT MONTGOMERY...STONY POINT...HIGHLAND FALLS AND 6 MILES NORTH OF
  THIELLS BY 445 PM...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4132 7425 4116 7420 4119 7392 4142 7396

$$

CNJ
000 
WWUS51 KOKX 022041
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
441 PM EDT SAT JUN 2 2007

NYC071-087-022051-
/O.EXP.KOKX.SV.W.0015.000000T0000Z-070602T2045Z/
ORANGE NY-ROCKLAND NY-
441 PM EDT SAT JUN 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ROCKLAND AND
SOUTHEASTERN ORANGE COUNTIES EXPIRES AT 445 PM EDT...

THE THUNDERSTORM THAT PROMTED THE EARLIER WARNING HAS WEAKENED AND 
THE THREAT OF SEVERE WEATHER HAS DIMINISHED. THEREFORE THE SEVERE 
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 445 PM.

LAT...LON 4132 7425 4116 7420 4119 7392 4142 7396

$$

CNJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:47 PM EDT, 31 minutes earlier.

Area forecast discussion, Jun 2, 3:47 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
347 PM EDT SAT JUN 2 2007

.SYNOPSIS...
A FRONTAL BOUNDARY OVER NORTH CENTRAL NEW ENGLAND IS RESULTING IN
SCATTERED (SOME SEVERE) AFTERNOON/EVENING CONVECTION TODAY. LOW
PRESSURE...EXTRA-TROPICAL REMNANTS OF BARRY...WILL MOVE UP THE
EAST COAST REACHING OUR REGION LATE IN THE DAY ON SUNDAY. HEAVY
RAIN AND HIGH SURF ARE THREATS ALONG WITH WINDY CONDITIONS. THIS
LOW WILL GRADUALLY MOVE NORTH OF THE AREA BY LATE MONDAY.

A COLD FRONT IS EXPECTED TO MORE THROUGH LATE TUESDAY ACCOMPANIED
BY THUNDERSTORMS...POSSIBLY SEVERE. HIGH PRESSURE THEN BUILDS
OVER THE AREA WEDNESDAY AND OFF THE SOUTHEAST COAST THURSDAY. THE
HIGH WILL REMAIN OFF THE COAST FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
A SEVERE THUNDERSTORM WATCH OVER CENTRAL NEW ENGLAND AS SCATTERED
CONVECTION DEVELOPS IN RESPONSE TO DAY TIME HEATING.

LATEST LAPS AND RUC CONVECTIVE ANALYZES (CAPE/LIFTED INDEX)
SUGGEST THAT THE BULK OF THE CONVECTION WILL REMAIN INLAND. THIS
WAS THE REASON FOR THE FORECAST UPDATE EARLY THIS AFTERNOON. WITH
MEAN FLOW BASICALLY WEST TO EAST TODAY...MARINE ENVIRONMENT
PREVENTS CONVECTION FROM REACHING/DEVELOPING ON LONG ISLAND AND
ONLY A SLIGHT CHANCE FOR THE CITY.

CONVECTION DISSIPATES WITH LOSS OF HEATING.

MOS NUMBERS USED FOR MIN TEMPS WITH DEWS IN THE MID 60S...UNIFORM
TEMPS HOLD OVERNIGHT WITH EXCEPTION OF NY CITY HEAT ISLAND. HAVE
FORECAST PATCHY FOG IN THE AM (EXCEPT NYC) AND WATERS. EXPECTING
SOME 3-5 SM VSBY IN HAZE/BR AS TEMPS LOWER TO NEAR SATURATION.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
EXTRA-TROPICAL REMNANTS OF TD BARRY MOVE UP THE COAST AS HAS BEEN
ANTICIPATED FOR SOME TIME. MODELS IN GENERAL AGREEMENT WITH MINOR
VARIATIONS ON TIMING AND TRACK. NCEP NAM IS FASTER THAN GFS ABOUT 6
HOURS. REGARDLESS OF THIS...EXPECT THIS SYSTEM TO MAKE ITS
PRESENCE KNOWN SOONER THAN LATER. THICKENING CIRRUS NOW
APPROACHING DC IS HERE BY MORNING AND EXPECTING A CLOUDY SUNDAY
OVERALL AS CLOUDS THICKEN AND LOWER. RAIN SHIELD EXPANDS TO THE
NORTH WITH BAROCLINIC BAND SEEN NORTH OF THE LOW (OVER-RUNNING).
EXPECTING THE RAIN TO SPREAD IN FROM THE SOUTH BEFORE SUNSET.
THIS RAIN IS WILL BE STRATIFORM IN NATURE.

LOWER TEMPS USED FOR SUNDAY IN RESPONSE TO THE CLOUDINESS. CLOSE
TO FWC GUIDANCE.

LOW LEVEL STABILITY PREVENTS GALE FORCE WIND GUSTS ON LAND. WINDS
SHOULD BE FAIRLY STEADY AT 20 TO 25 MPH TOMORROW EVENING WITH
GUSTS TO 25 TO 35 MPH. THIS IS ALL BELOW WIND ADVISORY CRITERIA.

LOW GRADUALLY PULLS INTO NEW ENGLAND ON MONDAY WITH A MORE
SHOWERY TYPE OF PRECIPITATION.

SEE HYDROLOGY SECTION FOR DISCUSSION ON RAINFALL.

HIGH SURF IS ALSO A HAZARD (TOO EARLY FOR AN ADVISORY YET) WITH 10
TO12 FT SEAS OFF SHORE RESULTING IN RIP TIDES AND AT LEAST SOME
BEACH EROSION FOR THE OCEAN BEACHES ON LONG ISLAND.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
TROFFING OVER THE EASTERN U.S. DOMINATES TO START AS COASTAL LOW
IS ABSORBED IN TO THE SYNOPTIC SCALE LOW OVER SOUTHERN QUEBEC. THE
SYNOPTIC CANADIAN LOW DRIVES A COLD FRONT THOUGHT THE REGION ON
TUESDAY FOLLOWED BY HIGH PRESSURE.

COLD FRONT ON TUESDAY AFTERNOON HAS POTENTIAL FOR SEVERE CONVECTION
DUE TO DYNAMICAL FORCING THOUGH WIND SHEAR PROFILE IS RATHER WEAK
BASED ON GFS WIND PROFILE.

CANADIAN HIGH BUILDS IN FOR WEDNESDAY WITH LOW HUMIDITY AND MID 70
TEMPS.

THE LONG WAVE TROUGH RETROGRADES WEST ACROSS CANADA WHICH BREAKS
DOWN THE OMEGA BLOCK ALLOWING FOR SHORTWAVE TROUGHING OVER THE
WESTERN U.S.  THIS RESULTS IN SHORT WAVE RIDGING AND WARMING TREND
THURSDAY INTO FRIDAY FOR THE NORTHEAST. 12Z GFS SUGGESTION PCPN
ALONG THE WARM FRONT...BUT FOR NOW WELL KEEP IT DRY AND FLOW HPC
GUIDANCE ON THIS. EXPECT A RETURN OF HUMIDITY ON FRIDAY AND TEMPS A
GOOD 5 DEGREES WARMER THAN PREVIOUSLY FORECAST. CHANCE FOR
AFTN/EVENING CONVECTION WITH RETURN OF MT AIRMASS.

SHORT WAVE IN THE GREAT LAKES COULD DRAG A COLD FRONT INTO THE
REGION ON SATURDAY...BUT BELIEVE THAT WITH WOULD BE WEAK BASED ON
UPPER LEVEL RIDGING. PCPN IN 12Z GFS FOR SATURDAY EVENING IS FROM
MODEL CONVECTIVE BOMB OVER ILLINOIS AND IS LIKELY ERRONEOUS OR WILL
DISSIPATE LONG BEFORE REACHING THE EAST COAST.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
DAYTIME HEATING WILL ONCE AGAIN SET OFF SCATTERED SHOWERS AND
THUNDERSTORMS. WHILE IT WILL BE DIFFICULT TO PIN POINT EXACT
LOCATIONS OF WHERE THE THUNDERSTORMS WILL OCCUR...LOCATIONS NORTH
AND WEST OF THE NEW YORK WILL HAVE THE BEST CHANCE AT THUNDERSTORM
DEVELOPMENT. SHOWERS AND THUNDERSTORMS SHOULD DRIFT OFF TO THE EAST
TODAY AS WINDS ARE WESTERLY IN THE MID AND UPPER LEVELS OF THE
ATMOSPHERE. ANY TERMINALS THAT SEE THUNDERSTORMS CAN EXPECT
CONDITIONS TO DROP TO MVFR/IFR. MOST...IF NOT ALL OF THE
SHOWER/THUNDERSTORM ACTIVITY WILL COME TO AN END AROUND 00Z.

ONCE THE SHOWERS AND THUNDERSTORMS DISSIPATE TONIGHT...HAZE...AND
POSSIBLY SOME FOG WILL DEVELOP AS A SOUTHERLY FLOW CONTINUES TO PUMP
IN MORE HUMID AIR. THIS MAY LEAD TO WIDESPREAD MVFR...WITH ISOLATED
IFR CONDITIONS POSSIBLE.

WINDS WILL BE AROUND 10 TO 15 KTS...MAINLY OUT OF THE SOUTHWEST
THROUGH THE AFTERNOON AND SLACKEN OFF TOWARDS EVENING. WINDS WILL
INCREASE ONCE AGAIN TO AROUND 10 TO 15 KTS BY 13Z OR 14Z TOMORROW.

AFTER 18Z SUNDAY...MVFR TO IFR CONDITIONS WILL PREVAIL AS REMNANTS
OF BARRY MOVE INTO THE AREA LATE SUNDAY INTO MONDAY MORNING.
CONDITIONS WILL IMPROVE A BIT MONDAY AND MONDAY NIGHT...BUT MVFR
CONDITIONS ARE STILL POSSIBLE THROUGH TUESDAY. A FRONT WILL MOVE
THROUGH SOMETIME TUESDAY...WHICH WILL ALLOW CONDITIONS TO IMPROVE.
VFR CONDITIONS EXPECTED WEDNESDAY AND THURSDAY AS HIGH PRESSURE
SETTLES IN.

&&

.MARINE...
BUOY OBS ACROSS THE COASTAL WATERS CONTINUE TO HOLD STEADY WITH 3 FT
SEAS. THE 12Z WAVEWATCH GUIDANCE CONTINUES TO OVER FORECAST SHOWING
4 TO 5 FT SEAS INITIALLY. HAVE UNDERCUT THE WNA GUIDANCE FOR TONIGHT
INTO MON AND HELD SEAS IN THE 3 TO 4 FT RANGE DURING THIS PERIOD.
PERSISTENT SW FLOW TONIGHT WILL BECOME SOUTHERLY SUN THEN SE LATE IN
THE DAY AS THE COASTAL LOW MOVES NEAR THE NC OUTER BANKS BY SUN
EVENING. WINDS SHOULD REMAIN BELOW SCA LEVELS DURING THE DAY ON
SUN...ALTHOUGH SOME GUSTS NEAR 20 KT WILL BE LIKELY ON THE OCEAN
DURING THE LATER AFTERNOON PERIOD.

REMNANTS OF BARRY APPROACH SUN NIGHT AND MOVE THROUGH THE AREA ON
MON. 12Z MODELS ARE IN DECENT AGREEMENT WITH THE TRACK...BUT STILL
SHOW SOME TIMING DIFFERENCES. FOLLOWED THE SLOWER GFS SOLN WHICH IS
CLOSE TO THE 09Z SREF AND THE LATEST NHC TRACK OF THE EXTRATROPICAL
SYSTEM. THIS BRINGS THE LOW CENTER ACROSS LONG ISLAND MON AFTERNOON.
EXPECT A PERIOD OF GALE FORCE WINDS ACROSS THE OCEAN WATERS SUN
NIGHT INTO EARLY MON MORNING AS THE LOW APPROACHES WITH A STRONG LOW
LEVEL JET AND SFC PRESSURE GRADIENT. HAVE POSTED GALES ON THE OCEAN
ZONES FROM 00Z-14Z MON...AND SCA FOR THE SAME TIME PERIOD ON THE
SOUND/HARBOR AND BAYS.

LOW MOVES AWAY MON NIGHT WITH MDT W FLOW BECOMING SW IN ITS
WAKE...THEN SOUTHERLY FLOW ON TUE AHEAD OF A COLD FRONT. THIS FRONT
MOVES OFFSHORE TURNING THE WINDS TO WEST TUE NIGHT...THEN QUIET WX
WITH LIGHT WINDS EXPECTED FOR WED AS HIGH PRESSURE BUILDS INTO THE
REGION.

FOLLOWED WNA GUIDANCE FOR SEA FCST SUN NIGHT AND BEYOND WITH THE LOW
PASSAGE...WITH SEAS BUILDING TO 8 TO 13 FT ACROSS THE OCEAN ON MON.
EXTENDED PERIOD OF SCA FOR HAZARDOUS SEAS WILL LIKELY BE NEEDED
AFTER THE LOW PASSES...AS WNA GUIDANCE INDICATES IT COULD BE
SOMETIME WED BEFORE SEAS SUBSIDE BELOW 5 FT.

&&

.HYDROLOGY...
ISOLATED 1 INCH AMOUNT IN CONVECTION OVER THE INTERIOR THIS
EVENING.

MAIN EVENT IS SUNDAY NIGHT WITH 1 TO 2 INCHES OF WIDESPREAD
PRECIPITATION. DUE TO THE STRATIFORM NATURE OF THIS
PRECIPITATION...DO NOT FORESEE WIDESPREAD FLOODING PROBLEMS. THUS
THERE IS NOT FLOOD WATCH BEING ISSUED. WOULD EXPECT SOME PONDING
THAT COULD PROMPT SOME SHORT FUSED FLOOD ADVISORIES.

ANOTHER LOCALIZED 0.5 TO 1 INCH AMOUNTS ON MONDAY AS THE LOW MOVES
INTO NEW ENGLAND.

MULTI-CELLULAR CONVECTION TUESDAY AFTERNOON IS EXPECTED TO BE FAST
MOVING. LOCALIZED 1 TO 2 INCH AMOUNTS IN POSSIBLE TRAINING OF
CONVECTIVE CELLS AHEAD OF COLD FRONT.

&&

.TIDES/COASTAL FLOODING...
THERE IS SOME POTENTIAL FOR LOCALIZED MINOR COASTAL FLOODING SUNDAY
NIGHT AND MIDDAY MONDAY...DUE TO A PERIOD OF STRONG E/NE WINDS AS
THE COASTAL LOW APPROACHES. HOWEVER..IT APPEARS THAT RELATIVELY
LOWER ASTRONOMICAL TIDES...AS WE MOVE AWAY FROM THE FULL MOON OF MAY
31...AND FORTUNATE TIMING OF THE HIGH TIDE CYCLES WILL PREVENT MORE
SIGNIFICANT PROBLEMS. THE HIGHER OF THE ASTRONOMICAL TIDES OCCURS
LATE SUN EVENING...BUT MODEL GUIDANCE INDICATES THAT EASTERLY FETCH
WILL NOT HAVE ENOUGH DURATION UP TO THAT POINT TO PRODUCE THE 1.5 TO
2 FOOT DEPARTURES NEEDED TO REACH MINOR FLOODING BENCHMARKS. GFS
GUIDANCE DOES SHOW THESE DEPARTURES BEING REACHED BY EARLY TUE
MORNING...BUT ASTRO TIDES WILL BE GOING OUT BY THAT TIME. THERE IS
SOME CHANCE THAT WATER LEVELS WILL RISE FASTER THAN FCST AND CAUSE
MINOR FLOODING IN WRN LI SOUND AND THE USUAL SUSPECT LOCATIONS SUCH
AS FREEPORT ALONG THE SOUTH SHORE...BUT THIS IS A LOW PROBABILITY
SCENARIO AT THIS TIME. MODERATE FLOODING ON SUN NIGHT WOULD REQUIRE
2.5 TO 3.5 FOOT DEPARTURES WHICH APPEAR VERY UNLIKELY.

FOR MIDDAY MONDAY...THE ASTRONOMICAL HIGH TIDES WILL BE ABOUT A FOOT
LOWER...REQUIRING AROUND 2.5 FOOT DEPARTURES FOR MINOR FLOODING.
DEPENDING ON HOW LONG STRONG E/NE FLOW CONTINUES AS THE LOW
APPROACHES LONG ISLAND...SUCH DEPARTURES COULD BE POSSIBLE IN THE
WRN SOUND AND SOUTH SHORE BACK BAYS. MODERATE FLOODING ON MON WOULD
REQUIRE 3.5 TO 4 FOOT DEPARTURES WHICH AGAIN APPEAR VERY UNLIKELY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM SUNDAY TO 10 AM EDT MONDAY FOR
     ANZ330-335-338-340-345.
     GALE WARNING FROM 8 PM SUNDAY TO 10 AM EDT MONDAY FOR ANZ350-
     353-355.

&&

SYNOPSIS...JST
NEAR TERM...JST
SHORT TERM...JST
LONG TERM...JST
AVIATION...BC
MARINE...CJ
HYDROLOGY...JST
TIDES/COASTAL FLOODING...CJ
Hazardous weather outlook, Jun 2, 2:41 PM EDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
241 PM EDT SAT JUN 2 2007

CTZ005>012-NYZ067>071-031845-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
241 PM EDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY ACROSS
THE LOWER HUDSON VALLEY AND SOUTHERN CONNECTICUT...LATE THIS
AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL WOULD BE THE
MAIN THREAT. LOCALIZED FLOODING MAY ALSO BE POSSIBLE AS CONVECTION
WILL BE SLOW MOVING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE EXTRA-TROPICAL REMNANTS OF TROPICAL DEPRESSION BARRY WILL BRING A
WINDSWEPT RAIN TO THE REGION SUNDAY NIGHT INTO MONDAY...WITH MINOR
URBAN AND SMALL STREAM FLOODING POSSIBLE. DEPENDING ON THE EXACT
TRACK OF THE STORM...MINOR COASTAL FLOODING MAY ALSO OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NJZ002>006-011-NYZ072>081-031845-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
241 PM EDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEW
JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE EXTRA-TROPICAL REMNANTS OF TROPICAL DEPRESSION BARRY WILL BRING A
WINDSWEPT RAIN TO THE REGION SUNDAY NIGHT INTO MONDAY...WITH MINOR
URBAN AND SMALL STREAM FLOODING POSSIBLE. ALONG THE OCEAN BEACHES...RIP
TIDES AND BEACH EROSION WILL BE POSSIBLE. IN ADDITION...MINOR
COASTAL FLOODING MAY ALSO OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ330-335-338-340-345-350-353-355-370-031845-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
WATERS FROM MONTAUK POINT NY TO SANDY HOOK NJ FROM 20 TO 40 NM-
241 PM EDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GALE CONDITIONS AND HIGH SEAS ARE LIKELY SUNDAY NIGHT INTO MONDAY
ON THE OCEAN WATERS AS THE EXTRA-TROPICAL REMNANTS OF TROPICAL
DEPRESSION BARRY TRACK UP THE COAST AND ACROSS OR JUST EAST OF THE COASTAL
WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:05 PM EDTSevere Thunderstorm WarningOKXSuffolk25 min
Jun 1, 8:06 PM EDTSpecial Marine WarningOKX54 min
Jun 2, 5:04 PM EDTSevere Thunderstorm WarningOKXPutnam41 min

Nearby

Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.